Last week Geordie had an appointment with the vet, and she gave him steroids to help with the full-body itchies he gets at this time of year. I thought this would be a great thing – my boy would finally stop nagging me because he was miserable and didn’t know what to do about it. Maybe we could both get some sleep!
And yet, no. Instead we have substituted one misery for another. The steroids have given Geordie an appetite beyond belief. He spends all day squeaking at me to give him biscuits. He’ll take kibble or table food, but he wants biscuits. Milk Bones, Liva’ Snaps, Marrow Bones…it doesn’t matter. He’ll eat them all. Literally.
An unexpected side effect from Geordie’s steroids is that Toby is gaining weight. Why? Is he getting into Geordie’s meds? No, but every time I feed Geordie, I need to give Toby something to preserve equity in the house. Even if I only give Toby one piece of kibble, Geordie eats so often that my little Toby has turned into a butterball. Today I made him go for a long walk around the neighborhood until he flopped down on the pavement in surrender. We’re going to need a lot of those before the weight comes off.
Whatchoo talking’ ’bout? I’m not fat!